# SDR TIMA20240823010

- Difficulty date: August 23, 2024
- Submitted: August 28, 2024
- Operation: Air carrier
- Aircraft: N120UC
- Make and model: Beech 1900C
- Aircraft serial: UC120
- Aircraft time: 32,559 hours, 39,272 cycles
- System (JASC): 5100 · Standard Practices/Structures
- Part: None
- Condition: None
- Location: None
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DEPARTED VFR FROM GPI, CLIMBED TO 14000 VFR. SAW WEATHER ON GPS, DEVIATED LEFT/NORTH OF COURSE TO STAY AWAY FROM THUNDERSTORM AND LIGHTNING.  ENTERED IMC AROUND 14500 AND ENCOUNTERED UPDRAFTS GREATER THAN 2800FPM, MOD RIME ICE, HAIL, CLOUD TO CLOUD LIGHTNING. SLOWED TO VA. DURING CLIMB COULD NOT ACCELERATE PAST 140KTS(600-700FPM CLIMB). AT ROUGHLY 17000 FEET ENCOUNTERED UPDRAFTS, POWER IDLE, NOSE 20DEGREES DOWN, AIRSPEED INCREASING PAST 190. ENCOUNTERED HAIL. ROUGHLY 20 SECONDS. VMC CONDITIONS BY FL210/55MI FROM GPI. REPORTED PIREP TO SLC 133.4.
